Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Unexplained vaginal bleeding and use of nuva ring - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Excellent Posted in: Birth Control
Answered by

General & Family Physician
Practicing since : 2004
Answered : 40 Questions

Doctor :   Hi
Doctor :  
How can I help you?
User :   I started using the nuva ring in June 09 after I had a surgical abortion
User :   Then I had sex in July again for the first time
User :   But I had a scare and I guess I was scared and I took Plan B
Doctor :  
ok
User :   my period came early like they said it would and I had another period after that
User :   but it ended last week
User :   and it stopped for a week and now it's starting again
User :   I don't know what's going on
Doctor :  
ok
Doctor :  
I can help you in this regard
Doctor :  
What is your age
User :   19
Doctor :   Was the bleeding the same in volume as your normal period?

User :   No it started off as discharge like
User :   now it's coming in a scad to normal flow
Doctor :  
Did you remove the ring now?

Doctor :   Hi
Doctor :  
How can I help you?
Doctor :  
are you back?
Doctor :  
Hello?
User :   yes I am
User :   sorry it wasn't working at first
Doctor :  
Which one?
User :   which peroid?
User :   period**
Doctor :  
Your normal period
Doctor :  
when you were using the NUVA ring
Doctor :  
Since how long you were using the NUVA ring?
User :   I can't say that I've had a real normal period since I've been on it
Doctor :  
can you tell me the number of pads you used for the recent bleed you had?
User :   umm maybe 2 super pads a day
User :   the ultra thin supers
Doctor :  
The number of pads when you had normal period?
Doctor :  
Are you busy with something else?
Doctor :  
Would you like to chat with me when you are free?
User :   I used two a day for 6 days
User :   all together 12 or 13
Doctor :  
So this time was it 6 day period?
User :   yes it weas
User :   was** the one last week
Doctor :   and now you have one more bleed right?
Doctor :  
Are you there?
User :   yes
User :   this one just started today
Doctor :  
Okie
Doctor :  
Let me finish off with three more questions
User :   ok
Doctor :  
What day did you start the NUVA ring
Doctor :  
in June 09
User :   hold on let me check my calander
User :   June 7th
Doctor :  
When did you get the first period after you started on NUVA
User :   because I had an abortion June 2nd
User :   I didn't stop bleeding until about
Doctor :  
No my question is when was the first period after you used NUVA ring
User :   July 28 so my period after that was sometime in july
User :   oh July 19th
User :   sorry
Doctor :  
And the next period in august was on ___?
User :   august 23rd
User :   and I was spotting the entire week before that
User :   and it ended August 27th
User :   now I'm bleeding again starting today
Doctor :  
Ok
Doctor :  
You should not be worried
Doctor :  
The hormones are confused by the usage of the NUVA ring and the Plan B
Doctor :  
both of them have different proportions of Estrogen and Progesterone
User :   so there's no telling when I'll be having a normal period again
Doctor :  
so it takes times say around one to 2 months
Doctor :  
to settle down with proper periods
Doctor :  
with regular dates
Doctor :  
that you used to have
Doctor :  
One more thing is after a surgical abortion
Doctor :  
it takes the endometrium of the uterus to build itself
Doctor :  
and hence needs 3 months
User :   okay
User :   I was really scared I thought something was seriously wrong
Doctor :  
So I think you should stay cool
Doctor :  
and wait for one more month
Doctor :  
and you should get back your regular periods
User :   so in the case it doesn't happen I should go get checked
Doctor :  
Not really
Doctor :  
it means the cycles need time to settle and come regularly
Doctor :  
whether it takes 2 months or 3
Doctor :  
If the cycles do regularise by October
Doctor :  
then you can get a physical examination done
User :   like a pap test or a regular physical exam?]
Doctor :  
regular physical examination
Doctor :  
But you should not worry about the NUVA ring
Doctor :  
it perfectly works as a pill
Doctor :  
and ther is no need to use Plan B
Doctor :  
Plan B screws the periods
Doctor :  
since it has high dose progesterone
User :   I know I was just extra paranoid because of what had just happened
Doctor :   Ok
User :   The pharamcist told me it would
User :   but I didn't think it would mess it up a whole month and some change after the fact
Doctor :  
Nothing is wrong now
Doctor :  
Do not worry
Doctor :  
You need to stay calm and wait for period next month
User :   okay thank you so much for all your help
Doctor :  
Follow and note down in your calender
Doctor :  
Please fill the feedback form
Doctor :   Have you filled the feedback form?

Doctor :   Is there any thing else I can help you with?
Doctor :   Thanks for consulting HealthcareMagic. Bye for now. Please refer your friends to our service.
Question is related to
Drug/Medication
Medical Procedures
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor